Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 3, 2021Suwannee County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 3, 2021, 2:27 PM EDT for Suwannee County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 2:27 PM EDT (18:27 UTC)
Expired
Aug 3, 2021, 3:15 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 76 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

416 
WWUS82 KJAX 031827
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT Tue Aug 3 2021
 
FLZ021-031915-
Suwannee FL-
227 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUWANNEE COUNTY UNTIL 315
PM EDT...

* At 227 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dowling Park, or 9 miles west
  of Live Oak, moving east at 20 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Live Oak, Dowling Park, Mcalpin, Luraville, Newburn and Houston. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3026 8324 3029 8323 3031 8321 3033 8321
      3038 8291 3012 8289 3011 8322 3014 8323
      3015 8324 3017 8323 3018 8325 3023 8324
      3023 8325 3025 8324 3025 8325 3026 8325
TIME...MOT...LOC 1827Z 258DEG 16KT 3025 8314 

$$

KB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:02 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 3, 2:02 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
202 PM EDT Tue Aug 3 2021

.AVIATION...
[Through 18Z Wednesday]

Widespread showers and thunderstorms will impact our local terminals
through 00Z. Prevailing MVFR conditions are expected at the
terminals, with TEMPO groups at each terminal for briefly gusty
winds and IFR conditions during thunderstorm impacts.
Outside of thunderstorm activity, southwesterly surface winds
will remain sustained at 10-15 knots through 00Z. A lull in
convective activity is expected early this evening, with showers and
thunderstorms likely increasing in coverage a GNV after 06Z.
Confidence in timing and intensity was too low to
specify overnight impacts at the terminals, but MVFR ceilings
should prevail overnight. South-southwesterly surface winds of
5-10 knots are expected early this evening. A higher likelihood of
showers and thunderstorms exists after 13Z Wednesday at the
northeast FL terminals, and we added PROB30 groups to these
terminals for briefly gusty winds and MVFR conditions.

&&

.PREV DISCUSSION [330 AM EDT]...

.NEAR TERM [Through Tonight]...

Strong southwest steering flow is expected as weak low pressure
develops along stationary frontal boundary just NW of SE GA today
and tracks into the Carolinas tonight. This will enhance rainfall
chances across all of SE GA/NE FL today with widespread showers
and scattered storms, all of which could contain heavy rainfall at
times. The most prolonged and intense rainfall is expected to move
off the NE Gulf of Mexico and push into inland NE FL along the
I-75 corridor impacting the GNV/OCF metro areas with potential 4-8
inch rainfall totals through Wednesday and a Flood Watch has been
posted, over the rest of NE FL and SE GA these widespread showers
and embedded storms will likely produce 2-4 inch rainfall totals
through Wednesday. This pattern tends to produce the most intense
rainfall along the I-75 corridor of inland NE FL with a subtle
weakening trend of showers/storms as they move further away from
the Gulf and towards the Atlc Coast and this is expected assuming
that enough cloud cover today will keep diurnal heating to a
minimum and highs will only reach into the lower to middle 80s for
most locations. Further to the NW closer the stalled frontal
boundary that will sag southward into SE GA through the afternoon
as the low pressure tracks NE along this boundary expect
widespread rainfall to break out along this feature but models are
still mixed about where this band of rainfall will be focused and
some of the Hi-Res models are suggesting the best lift will take
place just north of SE GA and into the Carolinas so will hold off
on Flood Watch for this region for now. Widespread rainfall from
the wave of low pressure fades this evening leaving scattered
showers and isolated storms overnight and focus returns to the NE
Gulf of Mexico as continued convergent bands of showers and storms
with heavy rainfall will push onshore into the Big Bend and reach
into the I-75 corridor of NE FL where the current Flood Watch is
in place.

.SHORT TERM [Wednesday Through Thursday Night]...

Upper trough will remain over the southeast on Wednesday with a
stalled front located just north of our area. The trough will
weaken and lift ne on Thursday. Deep moisture will remain over the
area south of the front with PWAT values in excess of 2".
Widespread showers and thunderstorms will continue with the main
threat being areas of heavy rainfall along with the possibility of
flooding. Daytime temperatures will be below average due to
widespread cloud cover and rain.

.LONG TERM [Friday Through Monday]...

Another upper trough digging into the central U.S. will move
eastward and off the east coast on Sunday. This feature will
help develop numerous showers and thunderstorms over the area
Friday and Saturday with a deep moist sw flow remaining over the
area. An Atlantic ridge will build westward across the Florida
peninsula into the Gulf of Mexico Sunday and Monday bringing pops
and temperatures back to average levels.

.MARINE...

Low developing along the frontal boundary north of the waters will
track into the Carolinas tonight and increase Southwest winds to
15 to 20 knots and have posted Small Craft Exercise Caution (SCEC)
and seas 3-6 ft for both nearshore/offshore legs. As the ridge
builds east of the waters through the end of the week a more
southerly flow is expected from Thursday through Saturday in the
10-15 knot range with seas 2-4 ft. Abundant showers and storms are
expected to push offshore into the waters through the end of the
week.

Rip Currents: Low Risk continues in the offshore flow.

.HYDROLOGY...

Flood Watch has been posted for Alachua/Marion/Gilchrist counties
as southwest steering flow will bring deep tropical moisture off
the NE Gomex and into the I-75 corridor of inland NE FL with storm
rainfall totals of 4-8 inches possible through Wednesday Night.
Elsewhere across the rest of NE FL and SE GA will not be lacking
in abundant rainfall through Wednesday Night with storm rainfall
totals of 2-4 inches possible, but lack of definite location of
heaviest rainfall does not place enough confidence for further
expansion of the Flood Watch at this time. River Basins will
continue to see significant rises and expect flood warnings to be
expanded across the St. Mary's, Santa Fe and into the Satilla
River Basins through the week. Also, the Black Creek basin did get
missed by most of Monday's convection, but higher rainfall totals
of 1-2 inches are expected today and repeated again on Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  83  70  83  71  84 /  60  50  50  40  60
SSI  83  74  86  75  87 /  80  60  70  60  70
JAX  83  72  85  73  87 /  90  50  80  50  80
SGJ  84  73  85  73  87 /  80  60  70  40  70
GNV  81  72  83  73  84 /  90  70  70  50  70
OCF  81  73  85  73  87 /  90  70  90  50  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Central Marion-Eastern
     Alachua-Gilchrist-Western Alachua-Western Marion.

GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 3, 2:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT Tue Aug 3 2021

FLZ021-031915-
Suwannee FL-
227 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUWANNEE COUNTY UNTIL 315
PM EDT...

* At 227 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dowling Park, or 9 miles west
  of Live Oak, moving east at 20 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Live Oak, Dowling Park, Mcalpin, Luraville, Newburn and Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3026 8324 3029 8323 3031 8321 3033 8321
      3038 8291 3012 8289 3011 8322 3014 8323
      3015 8324 3017 8323 3018 8325 3023 8324
      3023 8325 3025 8324 3025 8325 3026 8325
TIME...MOT...LOC 1827Z 258DEG 16KT 3025 8314

KB

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:02 PM EDTRiver Flood WarningJAXBaker, Nassau15 days
Aug 2, 9:07 PM EDTRiver Flood WarningJAXAlachua, Columbia13 days
Aug 3, 12:49 AM EDTSpecial Weather StatementJAXMarion86 min
Aug 3, 1:54 AM EDTFlood WatchJAXAlachua, Gilchrist, Marion, Suwannee35 hr
Aug 3, 1:58 AM EDTAreal Flood WarningJAXMarion3 hr
Aug 3, 2:42 PM EDTSpecial Weather StatementJAXFlagler48 min
Aug 3, 7:58 PM EDTSmall Craft AdvisoryJAX12 hr
Aug 2, 9:17 PM EDTAreal Flood WarningJAXClinch, Echols118 min
Aug 2, 11:11 PM EDTAreal Flood WarningJAXClinch, Echols3 hr
Aug 3, 3:40 PM EDTSpecial Weather StatementJAXEchols50 min
Aug 3, 7:43 PM EDTSpecial Weather StatementJAXWayne47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.